Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this fire weather watch at Mar 7, 2021, 3:50 AM MST for 9 counties in Colorado. It took effect at Mar 8, 2021, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 3:50 AM MST (10:50 UTC)
- In effect from
- Mar 8, 2021, 11:00 AM MST
- Expired
- Mar 7, 2021, 2:54 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3456 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS85 KPUB 071050 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 350 AM MST Sun Mar 7 2021 ...A Fire Weather Watch has been issued from Monday morning through Monday afternoon for gusty winds and low relative humidity, for fire weather zones 227 through 233, and 235 through 237, which includes much of the southeast plains... COZ227>233-235>237-080300- /O.NEW.KPUB.FW.A.0001.210308T1800Z-210309T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 350 AM MST Sun Mar 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233... 235...236 AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday morning through Monday afternoon. * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...235...236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Impacts...Conditions may be favorable for rapid rates of fire growth and spread Monday morning through Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
906 WWUS85 KPUB 072154 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MST Sun Mar 7 2021 ...A Red Flag Warning has been issued from 11 AM to 6 PM Monday for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... ...A Fire Weather Watch has been issued from Tuesday morning through Tuesday afternoon for gusty winds, low relative humidity values and dry fuels for fire weather zones 227 through 237...which includes all of the southeast Colorado Plains... COZ227>233-235>237-081400- /O.UPG.KPUB.FW.A.0001.210308T1800Z-210309T0100Z/ /O.NEW.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/ /O.NEW.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 254 PM MST Sun Mar 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233...235...236 AND 237... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 227...228...229...230...231...232...233... 235...236 AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 6 PM MST Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...Fire Weather Zones 227...228...229...230... 231...232...233...235...236 and 237. * Winds...Southwest 15 to 25 mph with gusts 35 to 45 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread Monday morning through Monday afternoon, and again Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ234-081400- /O.NEW.KPUB.FW.W.0006.210308T1800Z-210309T0100Z/ /O.NEW.KPUB.FW.A.0002.210309T1800Z-210310T0100Z/ Kiowa County Including Eads- 254 PM MST Sun Mar 7 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 234... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 234... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 11 AM to 6 PM MST Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity and dry fuels is in effect from Tuesday morning through Tuesday afternoon. * Affected Area...Fire Weather Zone 234. * Winds...Southwest 10 to 20 mph with gusts 25 to 40 mph. * Relative Humidity...10 to 15 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread Monday morning through Monday afternoon, and again Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Mar 6, 10:20 PM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Mar 6, 10:20 PM MST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1020 PM MST Sat Mar 6 2021 .SHORT TERM...(This evening through Sunday) Issued at 243 PM MST Sat Mar 6 2021 Warm and breezy conditions continuing across the area this afternoon, with daytime mixing today allowing for stronger flow and drier air to work its way to the surface. This has been most notable across the far eastern plains, where southerly gusts up to 35 to 40 mph and low RH values have occurred. While near critical to critical fire weather conditions developed this afternoon, they have remained spotty. Expect these spotty conditions to continue for the next couple of hours, with RH values improving into the evening. Lee trough in place does look as if it will support continued stronger winds and gusts for much of tonight over the eastern plains. However, weaker gradient and flow in place on Sunday will limit winds. Made little changes to the low temps tonight only to increase slightly, with these elevated winds providing a relatively mild night. Current high clouds passing overhead will shift east tonight, with mostly sunny skies and above normal temps expected again on Sunday. .LONG TERM...(Sunday night through Saturday) Issued at 243 PM MST Sat Mar 6 2021 Fire weather remains the biggest concern for the first part of the extended, followed by the potential for a storm system by next weekend. There are differences in the operational solutions beyond Wednesday as far as timing and storm track. Both will play a role in how our forecast plays out. Sunday night through Wednesday...critical fire weather conditions are forecast to exist through this period. Sunday night looks to be dry, as upper level ridging shifts east into the Central Plains. Overnight lows heading into Monday morning look to fall into the 30s across the Plains. On Monday, a quick moving upper level shortwave embedded in southwesterly flow will progress across Colorado. There could be a couple of light snow showers over the San Juan Mountains with spotty inch snow accumulations possible. This snow should come to an end by mid to late afternoon. Increasing southwesterly flow aloft will spread across Colorado by the afternoon. Enhanced mixing and drying will lead to dangerous fire weather conditions across the Plains. Humidity values will fall to near 15 percent, and winds will increase around 30 mph. This will help aid in fine fuels drying out, leading to the dangerous conditions. Highs will reach into the 70s across the Plains. For Tuesday and Wednesday, extreme fire weather conditions are expected across southern Colorado. Southwesterly flow aloft will continue to increase through this period. Humidity recoveries are expected to remain low during the overnight periods, with afternoon values falling to around 10 percent across the Plains. Winds will also be strong, with southwesterly gusts both days in excess of 40 mph possible. Any fires that do start will have the potential to spread rapidly. Those with outdoor burning activities planned, should postpone them until another day. Temperatures on Tuesday will continue to be warm, with mid to upper 70s across the Plains. Cooler air will filter into the region by Wednesday with highs around 10 to 15 degrees cooler. Over the Mountains, snow showers will likely pick up through this period along the Continental Divide. Southwest facing slopes will see the heaviest snowfall due to favorable orographics. A few inches are possible above 9 kft. Thursday through Saturday...much will depend on the evolution and storm track of an upper level low across the region for late week into the weekend. Both the GFS and ECMWF have a storm system moving across the area. The GFS is about a day faster with the storm system than the ECMWF, but both solutions bring the potential for heavy precipitation to southern Colorado. A cold front will have arrived by Thursday morning with easterly upslope flow across the region, along with cooler temperatures. The GFS takes the upper low across Arizona and strengthens it across eastern Colorado Friday into Saturday. This would bring a period of heavy precipitation to the region. The ECMWF is similar in the storm track, but a day slower. It holds off precipitation until the weekend. Mountains will see snow. Lower elevations will depend highly on how much cold air accompanies the system. Current thinking is the Plains will see rainfall with this storm. There could even be a few thunderstorms out near the Kansas border. But its too early at this point with the uncertainty in the storm track to get too excited just yet. Mozley && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1020 PM MST Sat Mar 6 2021 VFR conditions and dry weather expected at KALS, KCOS and KPUB over the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...MOZLEY AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 6, 6:32 PM MST, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 632 PM MST Sat Mar 6 2021 COZ058>089-093>099-080145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 632 PM MST Sat Mar 6 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong winds and dry conditions are expected Monday through Wednesday, with high fire danger over the I-25 corridor and across the eastern plains each day. A strong weather system will then develop over the western U.S. late in the week, bringing a chance for snow to much of the area for Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:54 PM MST | Fire Weather Watch | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 24 hr |
| Mar 7, 2:54 PM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 27 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.